Alert archive / Florida / Tornado Warnings in 2004
Tornado Warning 3, NWS Jacksonville, FL
NWS Jacksonville, FL issued this tornado warning at Jul 11, 2004, 4:49 PM EDT for Alachua County, Florida. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 4:49 PM EDT (20:49 UTC)
- Expired
- Jul 11, 2004, 5:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Alachua County, FL
The radar
The Jacksonville radar (KJAX), 100 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1881 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1151 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS52 KJAX 112049
TORJAX
FLC001-112115-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
448 PM EDT SUN JUL 11 2004
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* TORNADO WARNING FOR...
ALACHUA COUNTY IN NORTHERN FLORIDA
* UNTIL 515 PM EDT
* AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING TORNADO 9 MILES NORTH OF GAINESVILLE AIRPORT...OR ABOUT
11 MILES NORTH OF GAINESVILLE...MOVING SOUTH AT 10 MPH.
* SOME LOCATIONS NEAR THE PATH OF THE STORM THROUGH 515 PM EDT...
GAINESVILLE AIRPORT AND GAINESVILLE...
VERY LARGE HAIL IS POSSIBLE WITH THE PARENT THUNDERSTORM. IF YOU ARE
IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE.
INTENSE LIGHTNING IS OCCURRING WITH THE PARENT STORM. IF OUTDOORS...
STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 800-499-1594 TO REPORT
SEVERE WEATHER.
LAT...LON 2959 8213 2958 8240 2961 8238 2987 8237
2987 8233 2984 8228 2984 8218 2983 8216
2959 8213
$$
PETERSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Jul 11, 2:05 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 11, 2:05 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT SUN JUL 11 2004 .CURRENTLY...MSAS ANALYSIS SHOWING BROAD TROUGH OF LOW PRESSURE EXTENDING FROM OFFSHORE THE MID ATLANTIC TO ACROSS NE FL. THE LOW LEVEL FLOW ACROSS MOST OF THE CWA WAS N OR NW BETWEEN 5 AND 10 MPH. ALOFT...THERE WAS AN ANTICYCLONE ACROSS THE CENTRAL GULF RESULTING IN A NORTHERLY FLOW ALOFT ACROSS THE SOUTHEAST U.S. SATELLITE IMAGERY SHOWING VORT ENERGY CUTTING INTO THE UPPER RIDGE FROM THE EAST. ANOTHER DEVELOPING MCS WAS WELL THE COAST TRACKING SW. LATEST SATELLITE DERIVED SOUNDINGS SHOW A MOIST AND VERY UNSTABLE ATMOSPHERE WITH CAPE AT JAX 4600J AND K INDEX 37. WSR 88D INDICATING THUNDERSTORMS ERUPTING ALONG THE EAST COAST SEABREEZE WITH STRONGEST STORMS ACROSS THE SE PART OF THE CWA WHERE THERE WAS PVA IN ASSOCIATION WITH A VORT MAX ROTATING AROUND PERIPHERY OF UPPER RIDGE. .SHORT TERM (TONIGHT-WED)...WITH THE UPPER HIGH WELL WEST OF THE REGION...THE DOOR IS OPEN FOR ANY UPPER DISTURBANCES TO MOVE SOUTH AND WEST ALONG THE WEAKNESS IN THE RIDGE. THE RUC IS HINTING AT VORT ENERGY SKIRTING THE EAST COAST THIS AFTERNOON...WHICH IS WHAT IS HAPPENING. EXPECT THESE STORMS TO PROGRESS FURTHER INLAND...WITH ADDITIONAL STORMS FORMING THROUGHOUT CWA AND THEN MOVING CWA. WITH ALL THIS IN MIND...WILL GO SCATTERED POPS THIS EVE...WITH HIGHEST ACROSS THE INLAND AREAS BETWEEN I-95 AND I-75. THE MAIN CONCERNS FROM THESE STORMS WILL BE THE INTENSE CLOUD TO GROUND LIGHTNING (FROM HIGH PW AND CAPE) AND THE LOCALLY HEAVY RAINS FROM POSSIBLE TRAINING OF CELLS. THE STRONGER STORMS (NEAR SEA BREEZE COLLISION) COULD ALSO PRODUCE HAIL AND STRONG AND DAMAGING WIND GUSTS. CONVECTION THIS EVENING WILL BE DETERMINED BY ANY STORMS THAT DEVELOP UPSTREAM AND TRACK SOUTH TOWARDS THE CWA. MODEL CONSENSUS SHOW WEAK RIDGING BUILDING INTO THE REGION ON MON. THIS ALONG WITH SLIGHTLY LOWERING PWATS WILL RESULT IN LESS COVERAGE...WITH GREATEST COVERAGE ACROSS INTERIOR NORTHEAST FLORIDA WHERE SEA BREEZE WILL INTERACT WITH CONVERGING FLOW IN THE MID LEVELS. HOWEVER...BELIEVE THE ETA AND NGM ARE TOO DRY AND WILL KEEP SCATTERED POPS GOING. TUESDAY...COL ESTABLISHES AS REGION TRANSITIONS BETWEEN SYSTEMS. UPPER TROF CONTINUES TO DIG SOUTH OVER THE EASTERN UNITED STATES...WITH ATTENDANT FRONTAL BOUNDARY ENTERING THE SOUTHEAST UNITED STATES. BETTER MODEL CONSENSUS SHOWING LIKELY ACROSS INLAND SE GA AND NEAR I-10. HAVE GONE WITH 40 TO 60 PCT POPS. .LONG TERM (THU THROUGH SUN)...VERY AMPLIFIED PATTERN FOR THIS TIME OF YEAR AS LONG RANGE MODELS CONTINUE TO CARVE A DEEP TROF OVER THE EASTERN UNITED STATES. THE LATEST RUN OF MRF CONTINUES TO DRAG A COLD FRONT SLOWLY THROUGH CWA FRI AND SAT BEFORE STALLING IT JUST TO THE SOUTH WITH DRIER AIR MOVING IN ACROSS THE NORTH CWA OVER THE WEEKEND. THIS DOES NOT APPEAR TOO UNREASONABLE GIVEN THE AMPLITUDE OF THE TROUGH. HOWEVER...THE ECMWF IS NOT AS AGGRESSIVE WITH THE FRONT AND APPEARS TO STALL IT NEAR THE FL GA BORDER. WILL CONTINUE PREVIOUS FORECAST OF NEAR CLIMO POPS ACROSS CWA EXCEPT TO DROP INLAND SE GA TO 20 PCT OVER THE WEEKEND. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE CLIMO AS HOT WEST WINDS CONTINUE. && .MARINE...GFS/ETA CONSENSUS WINDS CAPTURING WIND MAX OF 16 KNOTS AT 41012 DECENTLY...AND SWLY WINDS WILL CONTINUE TO WEAKEN THIS AFTERNOON AND BECOME LIGHT AND VARIABLE AS THE SEA BREEZE DEVELOPS NEAR THE COAST AND MOVES INLAND. LIGHT SWLY FLOW WILL ESTABLISH ITSELF AGAIN TONIGHT. NOAA WAVE WATCH CONTINUES TO HANDLE FLAT 1-3 FT SEAS NICELY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 94 74 93 / 30 40 20 50 SSI 76 89 77 90 / 30 40 20 50 JAX 74 92 74 93 / 40 40 20 50 SGJ 76 88 76 89 / 40 40 20 50 GNV 72 92 72 92 / 40 50 20 50 OCF 72 92 72 92 / 40 50 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. && PP/JH
Hazardous weather outlook, Jul 11, 11:58 AM EDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL NOON EDT SUN JUL 11 2004 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-121000- ALACHUA FL-APPLING GA-ATKINSON GA-BACON GA-BAKER FL-BRADFORD FL- BRANTLEY GA-CHARLTON GA-CLAY FL-CLINCH GA-COASTAL CAMDEN GA- COASTAL GLYNN GA-COFFEE GA-COLUMBIA FL-DUVAL FL-ECHOLS GA-FLAGLER FL- GILCHRIST FL-HAMILTON FL-INLAND CAMDEN GA-INLAND GLYNN GA- JEFF DAVIS GA-MARION FL-NASSAU FL-PIERCE GA-PUTNAM FL-ST. JOHNS FL- SUWANNEE FL-UNION FL-WARE GA-WAYNE GA- NOON EDT SUN JUL 11 2004 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE COASTAL COUNTIES WITH ACTIVITY SHIFTING INLAND LATER THIS AFTERNOON ACCOMPANIED WITH THE SEA BREEZE COLLISION. HEAVY DOWNPOURS... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND GUSTY WINDS UP TO 45 MPH MAY OCCUR IN THE STRONGEST STORMS. THE SHOWERS AND STORMS WILL PROGRESS SOUTH AND SOUTHWEST AT 10 TO 15 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. ECZ/PP
In the hours before
Special weather statement, Jul 11, 4:12 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 412 PM EDT SUN JUL 11 2004 FLZ022-112045- COLUMBIA FL- 412 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT... AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES NORTHEAST OF SUWANNEE VALLEY...OR ABOUT 12 MILES NORTH OF LAKE CITY...MOVING SOUTH AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SUWANNEE VALLEY...WINFIELD...WATERTOWN...LAKE CITY AND FIVE POINTS THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Special weather statement, Jul 11, 4:24 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 424 PM EDT SUN JUL 11 2004 GAZ165-166-112115- COASTAL CAMDEN GA-INLAND CAMDEN GA- 424 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 5 MILES SOUTHWEST OF DOVER BLUFF...OR ABOUT 7 MILES EAST OF WOODBINE...MOVING SOUTH AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND DOVER BLUFF...HARRIETTS BLUFF...KINGSLAND...KINGS BAY BASE AND DUNGENESS THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. PETERSON
Local storm report, Jul 11, 4:31 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
431 PM EDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0249 PM TSTM WND DMG OCALA 29.19N 82.13W
07/11/2004 MARION FL AIRPLANE PILOT
POWERLINES DOWN AT NE 142ND STREET. SHRERIFFS OFFICE
RECEIVED REPORT AT 1449 LST.
&&
ENYEDILocal storm report, Jul 11, 4:33 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
433 PM EDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0349 PM TSTM WND DMG OCALA 29.19N 82.13W
07/11/2004 MARION FL LAW ENFORCEMENT
RECEIVED REPORT OF POWERLINES DOWN AT 6996 ARDMORE IN
ROLLING GREEN ESTATES.
&&
ENYEDISpecial weather statement, Jul 11, 4:43 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 443 PM EDT SUN JUL 11 2004 FLZ030-112115- UNION FL- 443 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF DUKES...OR ABOUT 5 MILES WEST OF LAKE BUTLER...MOVING SOUTHWEST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND LAKE BUTLER AND DUKES THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
Special weather statement, Jul 11, 4:46 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 446 PM EDT SUN JUL 11 2004 FLZ022-112115- COLUMBIA FL- 446 PM EDT SUN JUL 11 2004 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR COLUMBIA COUNTY FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT... AT 446 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER WINFIELD...OR ABOUT 6 MILES NORTHWEST OF LAKE CITY...MOVING SOUTHWEST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINFIELD...WATERTOWN...SUWANNEE VALLEY...FIVE POINTS...LAKE CITY AND COLUMBIA THROUGH 515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:51 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 39 min |
| Jul 11, 3:03 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 11, 3:07 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 38 min |
| Jul 11, 4:04 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Union | 41 min |
| Jul 11, 4:07 PM EDT | Severe Thunderstorm Warning | JAX | Bradford, Clay | 38 min |
| Jul 11, 4:36 PM EDT | Tornado Warning | JAX | Bradford | 24 min |
| Jul 11, 4:37 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 53 min |
Nearby
Tornado Warnings in Florida, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.